I need help with zoloft to wellbutrin - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 05-24-2007, 11:21 AM - Thread Starter
 
NotTheOnlyOne's Avatar
 
Join Date: Oct 2006
Location: bible belt!!
Posts: 2,146
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
my doc is switching me from zoloft to wellbutrin. He advised me to just quit the zoloft and start wellbutrin... with no weaning off or tapering. DOes this sound right? I have quit zoloft once before and I got the zaps pretty bad. anyone have any advice?
NotTheOnlyOne is offline  
Sponsored Links
Advertisement
 
Old 05-24-2007, 06:49 PM
 
kandace's Avatar
 
Join Date: Sep 2006
Posts: 51
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Zoloft is a selective serotonin reuptake inhibitor, which is different from Wellbutrin (a norepinephrine and dopamine reuptake inhibitor). I would double-check with your doctor about quitting the Zoloft immediately because that is kind of surprising to me, especially if you have had problems before. However, antidepressants tend to take a few weeks to change your neurotransmitter activity and he might want to decrease the amount of time it will take if you are going to experience symptoms resulting from not being on the medications. Definitely check and make sure this is what he wants, and ask for some clarification as to why...it could be right, but clarification and reasons are in order (in my opinion! ).
kandace is offline  
Old 05-27-2007, 04:55 AM
 
kaydee's Avatar
 
Join Date: Aug 2004
Location: Hither & Yon
Posts: 2,450
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
No, that does NOT sound right to me. Many people have a difficult time coming off SSRIs. IIRC, the "best practice" is to taper over 4-8 weeks, depending on the dosage.

I am really surprised that a pdoc would advise that (although I can see a general doctor doing that, as they can be less familiar with the pharmacology of these meds).
kaydee is offline  
Old 06-01-2007, 05:08 AM
 
Katiemare's Avatar
 
Join Date: Jun 2004
Location: here and now
Posts: 620
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I tried to make that same shift a few summers ago. Ah, the headaches! I did taper off Zoloft and even had a couple of days where I took both zoloft and wellbutrin. Check with a pdoc on this one, zoloft is rought to come off of--I can even feel a late dose if it's 4 hours or so late.
Katiemare is offline  
Old 06-10-2007, 03:09 AM
 
Jessica76's Avatar
 
Join Date: Jun 2007
Location: NY
Posts: 12
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I would never just go off of an SSRI cold turkey. It's disturbing to me that a doctor would advise you to do that. It's likely to be really unpleasant when there is no need for it to be. I've been on Zoloft and Wellbutrin at the same time (I tend to need more than one antidepressant when the depression gets really bad) and had no problem with the combination. It's not uncommon for Wellbutrin to be added when taking an SSRI - sometimes they di this to try to counter the sexual side effects that SSRI's often have.
Jessica76 is offline  
Old 06-15-2007, 10:35 AM
 
doublemom's Avatar
 
Join Date: Dec 2006
Posts: 67
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Zoloft (a SSRI) and Wellbutrin (a NDRI) are diverse antidepressant and work with different neurotransmitters. Switching without gradual tapering may cause withdrawal symptoms whereas starting new med without gradual increasing dose is also likely to cause adverse effect. Allow the body to adjust to new chemical balance gradually.
doublemom is offline  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off